Portugaliae Mathematica   EMIS ELibM Electronic Journals PORTUGALIAE
Vol. 63, No. 1, pp. 69-89 (2006)

Previous Article

Next Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home



Non complete integrability of a satellite in circular orbit

Delphine Boucher

IRMAR, Université de Rennes 1,
Campus de Beaulieu, F-35042 Rennes Cédex -- FRANCE
E-mail: delphine.boucher@univ-rennes1.fr

Abstract: We consider the problem of a rigid body (for example a satellite) moving in a circular orbit around a fixed gravitational center whose inertia tensor's components $A,B,C$ are positive real numbers satisfying $0<A<B\leq C=1$. We prove the non complete meromorphic integrability of the satellite using a criterion based on a theorem of J.-J. Morales and J.-P. Ramis. This criterion relies on some local and global properties of a linear differential system, called normal variational system and depending rationally on $A$ and $\sqrt{3(B-A)}$. Our proof uses tools from computer algebra and proceeds in two steps: first the satellite {\em with axial symmetry} (i.e. $0<A<B=C=1$) then the satellite {\em without axial symmetry} (i.e. $0<A<B<C=1$).

Full text of the article:

Electronic version published on: 7 Mar 2008.

© 2006 Sociedade Portuguesa de Matemática
© 2006–2008 ELibM and FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition